Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 28, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Aug 8, 2024, 5:31 AM EDT for 4 counties in North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2024, 5:31 AM EDT (09:31 UTC)
- Expired
- Aug 8, 2024, 6:00 AM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Craven County, NC, Jones County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 82 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 2:49 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 13.6
The text
As transmitted.
939
WFUS52 KMHX 080931
TORMHX
NCC049-103-107-147-081000-
/O.NEW.KMHX.TO.W.0028.240808T0931Z-240808T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
531 AM EDT Thu Aug 8 2024
The National Weather Service in Newport has issued a
* Tornado Warning for...
North central Jones County in eastern North Carolina...
Northeastern Lenoir County in eastern North Carolina...
West central Craven County in eastern North Carolina...
South central Pitt County in eastern North Carolina...
* Until 600 AM EDT.
* At 531 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Phillips Crossroads, or 17 miles west of New Bern,
moving northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wyse Fork around 540 AM EDT.
Kinston, Grifton, and Graingers around 550 AM EDT.
Other locations impacted by this tornadic thunderstorm include Dover,
Trenton, and Cove City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3542 7750 3541 7750 3541 7748 3543 7748
3545 7745 3508 7727 3504 7736 3530 7770
TIME...MOT...LOC 0931Z 146DEG 39KT 3511 7735
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
OJC1 follow-up statement
712
WWUS52 KMHX 080943
SVSMHX
Severe Weather Statement
National Weather Service Newport/Morehead City NC
543 AM EDT Thu Aug 8 2024
NCC049-103-107-147-081000-
/O.CON.KMHX.TO.W.0028.000000T0000Z-240808T1000Z/
Jones NC-Lenoir NC-Craven NC-Pitt NC-
543 AM EDT Thu Aug 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR NORTH
CENTRAL JONES...NORTHEASTERN LENOIR...WEST CENTRAL CRAVEN AND SOUTH
CENTRAL PITT COUNTIES...
At 543 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Fort Barnwell, or 13 miles east of Kinston, moving
north at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Grifton and Graingers around 550 AM EDT.
Other locations impacted by this tornadic thunderstorm include Dover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3516 7731 3511 7745 3530 7770 3542 7750
3541 7750 3541 7748 3543 7748 3545 7745
TIME...MOT...LOC 0943Z 158DEG 38KT 3522 7740
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
OJCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 7, 8:28 PM EDT, 9 hours 3 minutes earlier.
Area forecast discussion, Aug 7, 8:28 PM EDT, 9 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
828 PM EDT Wed Aug 7 2024
.SYNOPSIS...
Tropical Storm Debby is forecast to make landfall along the
coast of South Carolina tonight or Thursday morning. Debby will
then accelerate northeastward across the Mid Atlantic states
Friday and into New England Saturday. Debby will continue to
impacts to eastern NC through Friday, including periods of heavy
rainfall bringing the threat of flash flooding as well as the
threat for tornadoes.
&&
.NEAR TERM /TONIGHT/...
As of 745 PM Wednesday...
- Rain bands from TC Debby to continue impacting ENC with
gusty winds, flooding rains, and a few tornadoes
- Tropical Storm Watch remains in effect for portions of the
Crystal Coast
- Tornado Watch in effect until 11pm tonight for portions of
ENC
As of the 8pm advisory from NHC, Tropical Storm Debby was
located about 40 miles ESE Charleston, SC. This is also about
200 miles SW of Morehead City. North of the center of Debby, an
intense band of convection has recently developed just north of
Cape Fear. Another band (less intense) is ongoing from Cape
Hatteras to the western Albemarle Sound. In between the two
bands, an area of modest frontogenesis is supporting an area of
moderate rain. The spirit of the forecast remains unchanged at
this hour, and significant changes were not needed for the
evening update.
From a mesoanalysis standpoint, the environment continues to be
at least marginally conducive for brief tornadoes, and the
Tornado Watch will continue as-is. Short term guidance suggest
this environment will hold through the night, and may even
improve some as low-level helicity increases as Debby draws
closer, and as the southeasterly LLJ increases. We'll continue
to re-evaluate the tornado potential, and collaborate with SPC
to determine if an extension of the watch is needed (in time and
area).
PREVIOUS DISCUSSION...TC Debby continues to move little off the
coast of South Carolina this afternoon. The cyclone is
continuing to entrain some dry air, this time more on its
eastern flank, and rainfall activity has been more scattered
today outside of a deformation zone stretching from far
southeastern Virginia across the coastal plain. The latest
guidance consequently now shows the heaviest rainfall axis on
the north and western side of the circulation, which has
modestly lowered QPF across the FA to a widespread 2-3 inches,
but still over half a foot especially west of Highway 17. Given
antecedent conditions and the significant rainfall already
received across the area, flash flooding remains a very real
concern through the event. Torrential downpours remain likely
with PWATs hovering around 2.50". Urban and flood-prone areas
will continue to be the most susceptible to flooding purely due
to the higher rainfall rates but area that have received the
higher amounts will also be quite susceptible.
The tornado threat continues through tonight as low-level
helicity steadily increases, to 150+ m2/s2. As is typical in
tropical cyclones, spin ups will be shallow and very brief. The
highest SRH, and therefore the highest tornado risk, is focused
south of Highway 70. Outside of the tornado threat, winds will
generally hover around 10-15 mph with infrequent gusts up to
25-30 mph. Along the coast, especially south of Cape Hatteras, a
few gusts up to 35 mph are possible particularly after midnight
Thursday.
Rain and clouds keep temperatures flat through the night, with
lows in the mid to upper 70s.
The increase in winds and swell from Debby will lead to minor
coastal and soundside inundation beginning tonight. See the
TIDES/COASTAL FLOOD section for details.
&&
.SHORT TERM /THURSDAY/...
As of 415 PM Wed...Impacts from Debby continue as the cyclone
makes landfall in South Carolina and then lifts northward
towards the mid-Atlantic. Heaviest rainfall threat will be
focused west of Highway 17, closest to the circulation, while
more off-and-on activity is likely to the east as dry air
continues to be entrained. The tornado threat appears to be a
bit more elevated tomorrow as SRH values remain at 100-150 m2/s2
through the day, although a question remains on available
instability as overcast conditions persist for a large portion
of the region. SPC carries a slight risk for us tomorrow across
the coastal plain, with a marginal risk for the remainder of the
area.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
As of 0400 Wednesday...Wet pattern ahead with periods of
moderate to heavy rain ahead of TC Debby that is forecast to
move through the Carolinas Thurs and Friday. A cold front
approaches the area this weekend and potentially lingers
offshore into early next week.
Model suite is coming into better agreement for the TC Debby
forecast after days of a wide spread in guidance; confidence
is increasing for the faster progression of the inland track of
Debby. The official NHC forecast has Debby making landfall in SC
later tonight and approaching the SC/NC border through the day
Thursday. The official track has the center of Debby passing W
of the FA Thursday night and Friday morning, departing to the NE
approaching New England Friday night. Regardless of exact
track, how organized it is or is not, how it interacts with the
stalled front to the NE and its parent trough, barotropic vs
baroclinic, etc...all of which have vastly different explicit
solutions for the wind fields, all possibilities keep the FA
under a strong influx of tropical moisture into the weekend.
Periods of moderate to heavy rainfall remain possible through at
least Friday when the storm will make its closest approach to
the FA. See HYDRO section below for possible flooding impacts.
With the center of Debby passing W of the FA, all of ENC will be
in a zone of ample helicity, increasing the tornado threat
until early Friday.
Conditions begin to improve through the weekend as the passing
of Debby spurs a cold front to cross the area. However, some
question remains for the exact timing of FROPA and just how far
S the front makes it before stalling. Diurnally enhanced
showers and tstorms remain possible through through the weekend,
but rainfall rates will be considerably less than the tropical
downpours experienced earlier in the week. Early next week upper
level troughing sets up over ECONUS sending us back to a more
typical summer time, diurnal/seabreeze convection pattern
depending on exact location of the front.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
SHORT TERM /Through 00z Friday/...
As of 800 PM Wednesday...
- TC Debby to continue to impact ENC with sub-VFR conditions
and gusty winds
Bands of RA and TSRA, associated with Tropical Storm Debby,
will continue to impact eastern NC over the next 24 hrs. The
most intense bands of RA will produce IFR, or lower, VIS and
gusty winds. A brief tornado will be possible as well. Outside
of the bands of rain, CIGs will vary between MVFR and VFR. From
a probabilistic standpoint, the greatest chance of MVFR, or
lower, CIGs appears to be from KOAJ to KISO to KPGV, with more
varying CIGs for KEWN. For this reason, I focused the lowest
CIGs in those areas. It should be noted that there is lower than
normal confidence regarding the CIG forecast over the next 24
hours.
LONG TERM /Thursday night through Monday/...
As of 0410 Wednesday...TC Debby will impact the area into the
weekend bringing periods of heavy rain, low CIGs, and gusty
winds into Saturday morning. Confidence has increased in the
faster progression of the inland track of the system. Extended
periods of flight restrictions likely before conditions improve
late in the weekend behind a cold front that could linger near
the area into early next week.
&&
.MARINE...
SHORT TERM /through Thursday/...
As of 420 PM Wed...
- Increasingly dangerous marine conditions developing due to
Tropical Storm Debby
Dangerous boating conditions expected to continue through the
short term period as TC Debby continues to meander off the coast
of South Carolina through tonight, before lifting back northward
and making a second landfall on the coast of SC. Winds will
steadily increase through the period as the cyclone slowly lifts
north and the gradient tightens, and widespread winds of 20-25kt
are expected across all waters. Tropical Storm Watch remains for
Onslow Bay until further notice. Seas peak at 9-11 feet across
Raleigh and Onslow Bays tomorrow afternoon into Fri morning,
while north of Cape Hatteras seas will max out at 6-9 feet.
Current timing of inherited SCA looks good and no changes are
planned. A few infrequent gusts to 35 kt are possible south of
Cape Hatteras are possible tomorrow afternoon, but do not
warrant Gale headlines at this time.
LONG TERM /Thursday night through Monday/...
As of 430 AM Wednesday...The main concern into this weekend
across the waters is TC Debby currently off the coast of
Georgia. Confidence has increased in the inland track of the
system late week. Swell will continue to build out of the SSW.
Mariners should keep a close eye on the forecast the next
several days with potential for strong winds and dangerous seas.
Seas continually build from S to N to 10-13 ft by Thursday
afternoon. Debby is currently forecast to pass W of the area
Friday and depart to the NE Sat in conjunction with a cold front
passing through from NW to SE on Sunday.
&&
.HYDROLOGY...
As of 425 PM Wednesday...Flood Watch continues for the area
through Friday. Bands of heavy rainfall over the past 24 hours
have brought widespread 1-2" with several areas receiving 3-5"
with isolated higher amounts per MRMS and flash flood guidance
has decreased to around 1-3". Bands of heavy rainfall with rates
in excess of 2" per hour will continue to bring the threat of
flash flooding through Friday. Additional rainfall amounts of
3-6 inches with locally higher amounts will be possible.
Additionally, the risk for inland river flooding will increase
late this week and next week. It should be noted that there
remains potential for significant river flooding to occur if
the current rainfall forecast holds.
&&
.TIDES/COASTAL FLOODING...
As of 430 PM Wed...Minor storm surge inundation 1-2 ft will be
possible for coastal areas from Surf City to Ocracoke Inlet
tonight into Friday. Water rises are also possible for inland
rivers, where the coastal flood advisory has been expanded. High
Surf Advisory has been issued from Hatteras Island down to Surf
City. Rough surf and localized beach erosion are expected.
There is also potential for localized ocean overwash from
Hatteras Island down to Surf City in locations with vulnerable
dune structure, esp around times of high tide. Dangerous rip
currents and shorebreak will also continue to be a threat for
the beaches, continuing into the weekend.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Watch for NCZ195-199.
Flood Watch through Friday evening for NCZ029-044>047-079>081-
090>092-094-193>196-198-199-203>205.
Coastal Flood Advisory until 11 AM EDT Friday for NCZ080-081-
094-194>196-199-204.
High Surf Advisory until 8 AM EDT Friday for NCZ195-199.
High Surf Advisory until 2 PM EDT Friday for NCZ196-204-205.
MARINE...Small Craft Advisory from 6 AM Thursday to midnight EDT Friday
night for AMZ131-230-231.
Small Craft Advisory until noon EDT Saturday for AMZ135-150.
Small Craft Advisory until midnight EDT Friday night for
AMZ136-137.
Small Craft Advisory until 4 PM EDT Saturday for AMZ152-154-
156.
Tropical Storm Watch for AMZ158.
&&
SYNOPSIS...MHX
NEAR TERM...RM/MS
SHORT TERM...MS
LONG TERM...CEB
AVIATION...RM/CEB
MARINE...MS/CEB
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Aug 8, 2:52 AM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 252 AM EDT Thu Aug 8 2024 NCZ029-044>047-079-090>092-193-198-090700- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Duplin-Lenoir- Jones-Northern Craven-Inland Onslow- 252 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through Friday with heavy rain, flooding, gusty winds, and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-090700- Northern Outer Banks- 252 AM EDT Thu Aug 8 2024 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. There will also be a risk of dangerous beach conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Beach Hazards Statement. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. There will also be a risk of dangerous beach conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ080-081-094-194-090700- Beaufort-Mainland Hyde-Pamlico-Southern Craven- 252 AM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. There will also be a risk of dangerous beach conditions, and minor coastal flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. There will also be a risk of dangerous beach conditions, and minor coastal flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-090700- East Carteret-Ocracoke Island- 252 AM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Tornado Watch. Beach Hazards Statement. Tropical Cyclone Debby will continue to impact eastern North Carolina through Friday with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-199-090700- West Carteret-Coastal Onslow- 252 AM EDT Thu Aug 8 2024 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM EDT FRIDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...TROPICAL STORM WATCH IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Tornado Watch. Tropical Storm Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. High Surf Advisory. Tornado Watch. Tropical Storm Watch. Beach Hazards Statement. Tropical Cyclone Debby will continue to impact eastern North Carolina through Friday with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ205-090700- Hatteras Island- 252 AM EDT Thu Aug 8 2024 ...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...TORNADO WATCH 613 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tornado Watch. Tropical Cyclone Debby will continue to impact eastern North Carolina through the night with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Surf Advisory. Tornado Watch. Beach Hazards Statement. Tropical Cyclone Debby will continue to impact eastern North Carolina through Friday with heavy rain, flooding, gusty winds, and a few tornadoes. Dangerous beach conditions and minor coastal flooding will also be a concern. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:46 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde, Onslow | 23 hr |
| Aug 7, 8:53 PM EDT | Special Marine Warning | MHX | 22 min | |
| Aug 7, 9:40 PM EDT | Special Marine Warning | MHX | 35 min | |
| Aug 7, 10:13 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 32 min |
| Aug 7, 10:33 PM EDT | Flash Flood Warning | MHX | Duplin, Jones, Lenoir, Onslow | 3 hr |
| Aug 7, 10:36 PM EDT | Special Weather Statement | MHX | Duplin | 24 min |
| Aug 8, 12:12 AM EDT | Tornado Warning | MHX | Jones, Lenoir | 33 min |
| Aug 8, 1:01 AM EDT | Tornado Warning | MHX | Jones, Onslow | 29 min |
| Aug 8, 1:30 AM EDT | Tornado Warning | MHX | Duplin, Jones, Lenoir, Onslow | 30 min |
| Aug 8, 1:37 AM EDT | Tornado Warning | MHX | Greene, Lenoir | 38 min |
| Aug 8, 1:50 AM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Onslow | 40 min |
| Aug 8, 1:54 AM EDT | Tornado Warning | MHX | Jones, Lenoir | 36 min |
| Aug 8, 2:08 AM EDT | Tornado Warning | MHX | Greene | 24 min |
| Aug 8, 2:23 AM EDT | Tornado Warning | MHX | Greene, Jones, Lenoir | 37 min |
| Aug 8, 3:22 AM EDT | Tornado Warning | MHX | Greene | 23 min |
| Aug 8, 4:11 AM EDT | Tornado Warning | MHX | Beaufort, Craven, Pitt | 34 min |
| Aug 8, 4:25 AM EDT | Tornado Warning | MHX | Duplin | 22 min |
| Aug 8, 4:34 AM EDT | Tornado Warning | MHX | Beaufort, Pitt | 26 min |
| Aug 8, 4:56 AM EDT | Tornado Warning | MHX | Martin, Pitt | 34 min |
| Aug 8, 4:59 AM EDT | Tropical Storm Warning | MHX | Carteret, Onslow | 15 hr |
| Aug 8, 5:32 AM EDT | Tornado Warning | MHX | Craven, Greene, Lenoir, Pitt | 28 min |
| Aug 8, 5:40 AM EDT | Tornado Warning | MHX | Greene | 35 min |
| Aug 8, 6:00 AM EDT | Tornado Warning | MHX | Greene, Pitt | 30 min |
| Aug 8, 6:34 AM EDT | Tornado Warning | MHX | Greene, Pitt | 11 min |
| Aug 8, 6:38 AM EDT | Flash Flood Warning | MHX | Carteret, Craven, Greene, Jones, Lenoir, Onslow and 1 more | 3 hr |
| Aug 8, 7:41 AM EDT | Tornado Warning | MHX | Beaufort, Craven, Pitt | 34 min |
| Aug 8, 8:16 AM EDT | Tornado Warning | MHX | Pitt | 29 min |
| Aug 8, 8:37 AM EDT | River Flood Warning | MHX | Jones | 5 days |
| Aug 8, 10:02 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 10 days |
| Aug 8, 10:04 AM EDT | River Flood Warning | MHX | Jones, Lenoir | 13 days |
| Aug 8, 10:13 AM EDT | River Flood Warning | MHX | Pitt | 10 days |
| Aug 8, 11:30 AM EDT | Tornado Warning | MHX | Greene, Lenoir | 30 min |
| Aug 8, 11:46 AM EDT | Flash Flood Warning | MHX | Carteret, Craven, Greene, Jones, Lenoir, Onslow and 1 more | 3 hr |
| Aug 8, 5:43 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Jones, Pitt | 32 min |
| Aug 8, 6:23 PM EDT | Tornado Warning | MHX | Beaufort, Martin, Pitt | 52 min |
| Aug 8, 6:37 PM EDT | River Flood Warning | MHX | Duplin | 4 days |
| Aug 8, 6:47 PM EDT | River Flood Warning | MHX | Onslow | 3 days |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.